Renormalization Group Analysis of Some Highly Bifurcated Families

  • P. Collet
  • J.-P. Eckmann
  • E. O. Lanford
Conference paper


Using a renormalization group technique, we investigate the sequence of bifurcations occurring in a one parameter family of maps on an interval. This analysis provides a proof of the conjectures of Feigenbaum [F].


Periodic Orbit Renormalization Group Topological Entropy Stable Periodic Orbit Renormalization Group Analysis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B.F.]
    C. Boldrighini, V. Franceschini, A five-dimensional truncation of the plane incompressible Navier-Stokes equations. Preprint University of Modena, (1978)Google Scholar
  2. [C.E.]
    P. Collet, J.-P. Eckmann, A Renormalization Group Analysis pf the Hierarchical Model in Statistical Mechanics. Lecture Notes in Physics No. 74, Springer, Berlin-Heidelberg-New York 1978.Google Scholar
  3. [C.E.L.]
    P. Collet, J.-P. Eckmann, O.E. Lanford III., Universal properties of maps on an interval. To appearGoogle Scholar
  4. [D.G.P.]
    B. Derrida, A. Gervois, Y. Pomeau, Universal metric properties of bifurcations of endomorphisms. Preprint CEN SACLAY, 1978Google Scholar
  5. [F]
    M.J. Feigenbaum, Quantitative universality for a class of nonlinear transformations. Journal of Stat.Phys. 19, 25–52, (1978)CrossRefMATHADSMathSciNetGoogle Scholar
  6. [H.P.S.]
    M.W. Hirsch, C.C. Pugh, M. Shub, Invariant Manifolds. Lecture Notes in Mathematics No. 583, Springer, Berlin- Heidelberg-New York 1977MATHGoogle Scholar
  7. [M.S.S.]
    N. Metropolis, M.L. Stein, P.R. Stein, On finite limit sets for transformations on the unit interval. Journal of Combinatorial Theory (A), 15, 25–44, (1973)CrossRefMATHMathSciNetGoogle Scholar
  8. [M]
    M. Misiurewicz, Invariant measures for continuous transformations of [0,1] with zero topological entropy. Preprint, Warsaw University, (1978)Google Scholar
  9. [N]
    S. Newhouse, The abundance of wild hyperbolic sets and smooth stable sets for diffeomorphisms, Publ.Math. IHES, 50, 101–152 (1979)Google Scholar

Copyright information

© Springer-Verlag/Wien 1980

Authors and Affiliations

  • P. Collet
    • 1
  • J.-P. Eckmann
    • 2
  • E. O. Lanford
    • 3
  1. 1.Harvard UniversityCambridgeUSA
  2. 2.University of GenevaSwitzerland
  3. 3.University of CaliforniaBerkeleyUSA

Personalised recommendations